Alert archive / Idaho / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS Missoula, MT
NWS Missoula, MT issued this flash flood watch at Jul 10, 2016, 9:57 AM MDT for Lemhi County, Idaho. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2016, 9:57 AM MDT (15:57 UTC)
- Expired
- Jul 10, 2016, 6:50 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 4.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497 WGUS65 KMSO 101557 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 957 AM MDT SUN JUL 10 2016 IDZ009-010-110200- /O.NEW.KMSO.FF.A.0005.160710T1557Z-160711T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 957 AM MDT SUN JUL 10 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLASH FLOOD WATCH FOR LEMHI COUNTY IN EAST CENTRAL IDAHO. * UNTIL 8 PM MDT THIS EVENING * AREAS OF CONCERN INCLUDE...COLSON CREEK IN THE MUSTANG BURN AREA...INDIAN CREEK IN THE MUSTANG BURN AREA...OWL CREEK IN THE MUSTANG BURN AREA...SALMON RIVER ROAD BETWEEN NORTH FORK AND SALMON...SPRING CREEK IN THE MUSTANG BURN AREA...HIGHWAY 93 4TH OF JULY CREEK TO TOWER CREEK...HIGHWAY 93 8 MILES SOUTH OF SALMON TO ELLIS...HIGHWAY 93 NORTH OF ELLIS * THUNDERSTORMS PRODUCING BRIEF BUT HEAVY BURSTS OF RAINFALL COULD CONTRIBUTE TO EXCESSIVE RUNOFF AND LOCALIZED FLOODING. IMPACTS MAY INCLUDE ALL OF THE FOLLOWING: MUD/DEBRIS FLOWS, ROCK SLIDES OVER ROADWAYS, AND QUICKLY-RISING STREAMS AND CREEKS THAT COULD SPILL OUT OF THEIR BANKS. * WILDFIRE BURN SCARRED TERRAIN WILL BE ESPECIALLY SUSCEPTIBLE TO EXCESSIVE RAINFALL FROM THUNDERSTORMS, AND COULD PRODUCE LARGE DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
275 WGUS65 KMSO 110050 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 650 PM MDT SUN JUL 10 2016 IDZ009-010-110200- /O.CAN.KMSO.FF.A.0005.000000T0000Z-160711T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 650 PM MDT SUN JUL 10 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL IDAHO HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood watch went out at Jul 10, 3:48 AM MDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 3:48 AM MDT, 6 hours 9 minutes before
Area Forecast Discussion National Weather Service Missoula MT 348 AM MDT Sun Jul 10 2016 ...SIGNIFICANT RAINFALL AND COOL TEMPERATURES THROUGH MONDAY... ...HIGH ELEVATION SNOW TONIGHT INTO EARLY MONDAY... .DISCUSSION... Scattered showers and a few thunderstorms have been tracking through north central Idaho and southwest Montana early this morning. Stronger storms have been producing heavy rainfall, gusty winds, small hail, and frequent lightning as they move northeastward. As the large low pressure system moves through our area today, widespread precipitation with embedded thunderstorms are expected due to high moisture availability. Initial heavy rainfall amounts will focus around north-central Idaho and southwest Montana today...and spreading northward to the rest of northwest Montana by tonight into early Monday. This system will also keep temperatures well below normal for those locations receiving precipitation and thick cloud cover. Snow levels are forecast to drop as low as 6500-7000 feet tonight into early Monday, resulting in snowfall for high terrain. After all is said and done, valleys could see over a half inch of rainfall while mountains could potentially see 1-3" of liquid equivalent. The exception will be far northwest Montana where precipitation will be limited due to the low's track. Outdoor activities, especially those in the backcountry, should prepare for wet and cool conditions. Hypothermia and poor visibility will be large concerns for high elevations. As the low exits the region, a flat westerly flow will be over the Northern Rockies Tuesday through Thursday. A subtle disturbance is expected to swing through the region on Tuesday which appears to cause scattered showers and thunderstorms over Idaho county into southwest Montana during the afternoon and evening. Wednesday and Thursday appear to be fairly dry with temperatures steadily warming. The models are starting to depict another large low pressure system moving into the area by the weekend. The current models runs have the track of the low farther to the north than the current situation, so the bulk of the precipitation should be north of the Canadian border with this next system. Temperatures should cool to below normal readings once again this coming week. && .AVIATION...Widespread showers, with embedded thunderstorms and heavy bursts of rainfall, are likely for KMSO, KBTM, and KSMN throughout today causing persistent, obscured terrain. Showers and thunderstorms will spread northward toward KGPI after 11/0000. Rain will persist overnight for most locations, particularly across southwest/west-central Montana and central Idaho, and snow levels are anticipated to drop down to 6500-7000 feet. Ceiling and visibility reductions will be commonplace throughout the day today into Monday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Flash Flood Watches in Idaho, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.